Sciweavers

Share
STACS
2001
Springer

Evasiveness of Subgraph Containment and Related Properties

9 years 10 months ago
Evasiveness of Subgraph Containment and Related Properties
We prove new results on evasiveness of monotone graph properties by extending the techniques of Kahn, Saks, and Sturtevant [Combinatorica, 4 (1984), pp. 297–306]. For the property of containing a subgraph isomorphic to a fixed graph, and a fairly large class of related n-vertex graph properties, we show evasiveness for an arithmetic progression of values of n. This implies a 1 2 n2 − O(n) lower bound on the decision tree complexity of these properties. We prove that properties that are preserved under taking graph minors are evasive for all sufficiently large n. This greatly generalizes a theorem due to Best, van Emde Boas, and Lenstra [A Sharpened Version of the Aanderaa–Rosenberg Conjecture, Report ZW 30/74, Mathematisch Centrum, Amsterdam, The Netherlands, 1974] which states that planarity is evasive. We prove a similar result for bipartite subgraph containment. Key words. decision tree complexity, monotone graph properties, evasiveness, topological method, graph property te...
Amit Chakrabarti, Subhash Khot, Yaoyun Shi
Added 30 Jul 2010
Updated 30 Jul 2010
Type Conference
Year 2001
Where STACS
Authors Amit Chakrabarti, Subhash Khot, Yaoyun Shi
Comments (0)
books